Welcome, Guest. Please login or register.
November 20, 2019, 06:33:12 am

Login with username, password and session length


Members
Stats
  • Total Posts: 54561
  • Total Topics: 4660
  • Online Today: 58
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 1
Guests: 52
Total: 53

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Post treatment side effects (Epclusa + others)  (Read 1110 times)

0 Members and 2 Guests are viewing this topic.

Offline 1bit

  • Member
  • Posts: 28
Post treatment side effects (Epclusa + others)
« on: September 11, 2019, 12:51:15 pm »
I have a friend who completed a course of Epclusa and says ever since he's done it his Arthritis is much more painful and suffers a great deal of fatigue and this is 5 months after it...

...has anyone else suffered from strange post-treatment side-effects that either went away eventually or are still around? if so what are they?

thanks
Genotype 1a Infected 1999
- responder/relapser Inf+Rib 2008
- discont. Abbvie 3D (sides) 2016
- commencing Zepatier 2019
Biopsy 2006 = 2/6 ISHAK (Grade 7 / Stage 2)
Fibroscan 2010: 8.9 : (ALT 55)
Fibroscan 2016: 7.9 : (ALT 50)
Viral Load = 9.6 million

Offline Nina Mae

  • Member
  • Posts: 64
Re: Post treatment side effects (Epclusa + others)
« Reply #1 on: October 06, 2019, 02:00:56 am »
Hi,

I also finished a course of epclusa (but with ribavirin) on May 23rd.  I, too, notice arthritic type pain in my knees and upper arms.  I'm tired too...a lot.

I've developed a skin rash (itchy as heck) below my rib cage and that's really recent so I don't know if it would be a delayed side effect from Epclusa.

How's he doing?  Sending good vibes...

Dx'ed HVC and cirrhosis Nov, 2018
GT: 1a; TN; F4-44
Started Epclusa and Ribavirin on Mar 2019
May 23:  EOT HCV RNA:  Undetected
Aug 15:  SVR 12:  Undetected
Nov 19:  SVR 24:  UNDETECTED!!!

Hep C Free!!!!

Offline Becca333

  • Member
  • Posts: 28
Re: Post treatment side effects (Epclusa + others)
« Reply #2 on: October 13, 2019, 05:49:13 pm »
I just finished Epclusa in August and I also have a itchy rash except it is on my chin and around my mouth. Just beautiful right? It acts like it is healing but comes right back. I just took my first post hep c blood test. Fingers crossed I am still showing undetected.

Offline Nina Mae

  • Member
  • Posts: 64
Re: Post treatment side effects (Epclusa + others)
« Reply #3 on: October 13, 2019, 07:25:19 pm »
That's exactly right!  My rash appears and feels like it's going (or even gone) during the daytime.

At night, it comes back and crazy itchy.  I do have a tendency for delayed and weird things like this to happen to me so I wouldn't be surprised if it could be a delayed side effect...especially since you, too, have developed a skin rash months after treatment.

Other than that, I'm doing okay...hope you are too!

Nina
Dx'ed HVC and cirrhosis Nov, 2018
GT: 1a; TN; F4-44
Started Epclusa and Ribavirin on Mar 2019
May 23:  EOT HCV RNA:  Undetected
Aug 15:  SVR 12:  Undetected
Nov 19:  SVR 24:  UNDETECTED!!!

Hep C Free!!!!

Offline Becca333

  • Member
  • Posts: 28
Re: Post treatment side effects (Epclusa + others)
« Reply #4 on: October 19, 2019, 02:39:07 pm »
It literally looks like I have psoriasis on my face. I just got my first post treatment blood test results. Undetected!! I guess it's worth looking like I have a skin disease on my face. As long as the hep c is gone.

Offline Lynn K

  • Global Moderator
  • Member
  • Posts: 4,372
  • Get tested, get treated, get cured, fight Hep c!
Re: Post treatment side effects (Epclusa + others)
« Reply #5 on: October 19, 2019, 09:09:32 pm »
Have you asked your doctor about this rash? A rash is on the list of known side effects with about a 1 to 2% occurrence in clinical trials but is resolved post treatment. You may want to report this to the number on the prescribing information sheet that you should have received with your prescription so the FDA and manufacture are aware of this possible side.

Here is a link to the prescribing information sheet for epclusa

https://www.gilead.com/-/media/files/pdfs/medicines/liver-disease/epclusa/epclusa_pi.pdf

“ To report SUSPECTED ADVERSE REACTIONS, contact Gilead Sciences, Inc. at 1-800-GILEAD-5 or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.”
« Last Edit: October 19, 2019, 11:39:32 pm by Lynn K »
Genotype 1a
1978 contracted, 1990 Dx
1995 Intron A failed
2001 Interferon Riba null response
2003 Pegintron Riba trial med null response
2008 F4 Cirrhosis Bx
2014 12 week Sov/Oly relapse
10/14 fibroscan 27 PLT 96
2014 24 weeks Harvoni 15 weeks Riba
5/4/15 EOT not detected, ALT 21, AST 20
4 week post not detected, ALT 26, AST 28
12 week post NOT DETECTED (07/27/15)
ALT 29, AST 27 PLT 92
24 week post NOT DETECTED! (10/19/15)
44 weeks (3/11/16)  fibroscan 33, PLT 111, HCV NOT DETECTED!
I AM FREE!

Offline Nina Mae

  • Member
  • Posts: 64
Re: Post treatment side effects (Epclusa + others)
« Reply #6 on: Yesterday at 08:33:29 pm »
My rash 'outbreaks' are due to dry skin, I have to think.  When I started moisturizing like crazy and using hydrocortisone cream, they've gone away.

I just found out today that my SVR 24 is undetected!  Epclusa/Riba cured me of Hep C!    :D :D :D

My platelets are slowly dropping (127, and that's not too bad) but my bilirubin, etc are all w/i reference range except my INR (1.3), AST (37), ALP (222, off the charts).

MY Child Pugh score is now 6; my MELD score is now 9.

I am so grateful for so many things...this forum has proven to provide a great source of support and information.  I can't thank everyone enough who have chimed in on my posts.

I had my 6 mo ultrasound and a gallbladder polyp showed up.  My Hep C nurse said they'll be alternating abdominal ultrasounds with Triphasic CT Scans just to keep everything in check.  Wondering if anyone else is familiar with this.?

All my best hopes and wishes for all of us who are dealing with HCV and/or any liver disease.

Always, always grateful...
Dx'ed HVC and cirrhosis Nov, 2018
GT: 1a; TN; F4-44
Started Epclusa and Ribavirin on Mar 2019
May 23:  EOT HCV RNA:  Undetected
Aug 15:  SVR 12:  Undetected
Nov 19:  SVR 24:  UNDETECTED!!!

Hep C Free!!!!

 


© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.